MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Model Number 221715
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that before using bd bbl¿ trypticase¿ soy broth the customer observed bacterial contamination in the media.This event occurred 1 time.There is no indication that false results were reported to health care practitioners.There is no indication of patient impact.The following information was provided by the initial reporter (translated from (b)(6) to english): the customer found that the media were contaminated with bacteria before usage.
 
Event or Problem Description
It was reported that before using bd bbl¿ trypticase¿ soy broth the customer observed bacterial contamination in the media.This event occurred 1 time.There is no indication that false results were reported to health care practitioners.There is no indication of patient impact.The following information was provided by the initial reporter (translated from japanese to english): the customer found that the media were contaminated with bacteria before usage.
 
Additional Manufacturer Narrative
H.6.Investigation: material 221715 is manufactured by rehydrating the media components with usp purified water and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record review for batch 1084461 was satisfactory and no notifications were generated during manufacturing and inspection.Formulation, filling and autoclaving processes were within specifications.Qc inspection and testing were satisfactory at time of release.The release testing that is performed on this product does include review of its color and clarity.Samples submitted are examined to ensure that they conform to typical levels.The appearance of this batch was satisfactory per internal procedures.As part of the release criteria for this product, the bhr is reviewed to confirm the following: the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.All autoclave parameters conformed to the validated cycle parameters for this product.The minimum f0 for this product was met.The complaint history was reviewed, and no other complaints have been taken on this batch.Retention samples from batch 1084461 (10 tubes) were available for inspection.No media defects were observed in 10/10 retention tubes.For investigation, retention tubes were incubated at 20 to 25 degrees celsius (1 tube) and 30 to 35 degrees celsius (1 tube) and no microbial growth was observed at 7 days incubation in 2/2 tubes.No photos were received to assist with the investigation.No returns were received to assist with the investigation.The clarity specification of this product is clear to trace hazy.The media in the retentions are within specifications of the certificate of analysis.Contamination was not observed in the retentions before or after incubation.There was also no indication of a turbid or hazy appearance after incubation.Bd will continue to trend complaints for contamination.This complaint cannot be confirmed.H3 other text : see h.10.

Brand Name
BD BBL¿ TRYPTICASE¿ SOY BROTH
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13664325
Report Number1119779-2022-00356
Device Sequence Number14617493
Product Code JSG
UDI-Device Identifier30382902217153
UDI-Public(01)30382902217153
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/22/2022
Device Model Number221715
Device Catalogue Number221715
Device Lot Number1084461
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer06/03/2022
Initial Report FDA Received Date03/03/2022
Supplement Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown